Dec 26, 2002
I started treatment 12 weeks after infection. CD4 at time of testing 629 (23), though it had risen from 391(24). Now,after two years of treatment, 855(45). Was swictched from Sus/Combivir to Trizivir two months ago due to rising LD cholestorol. My doctor wants me to come off meds gradually (STI)
(1) Is my nadir 629 or 391?
(2) Would you feel comfortable about doing an STI with abacavir?
| Response from Dr. Boyle
Your nadir is 391, but the significance of that nadir (which occurred during acute infection) is much less clear than that which occurs during chronic infection. I think it is reasonable for you to think about coming off medications, but the data supporting the benefits of or how to do an STI at this point are extremely limited. Also, if you are going to base the STI on viral load (i.e., you restart each time you exceed a certain level) I would be careful of using 3TC as that one point mutation drug may be easily picked off if this is done repeatedly. Finally, it is probably OK to use abacavir during the STI, so long as you have never had any evidence of the acute hypersensitivity reaction associated with that drug. There is, however, a very, very small chance that you may have that reaction despite a lack of symptoms, and therefore, to be very cautious, each restart should be done in your doctors office where quick medical attention can be provided should a problem occur.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Risks Of Contracting AIDS From Mutual Masturbation
- Risks Of Contracting HIV From Shaking Hands
- Rubbing Stripper Should I Get Tested
- Sensual Massage How Long Does It Take To Test Positive For HIV
- Sex With Hooker Condom Broke Do I Need To Get Tested For HIV
- Smoking After Someone Negative Elisa At 16 Weeks
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.